It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-07-2010, 11:42 AM   #1
Junior Member
(male)
 
Join Date: Oct 2010
Location: Jackson, Wy. USA
Posts: 40
jahennes HB User
Chasing the Rabbit

After a five week regiment and a twelve day trial, respectively, I have quit taking Digoxin and Coreg. They made me feel terrible and seemed to do nothing for my pulse rates, except maybe drive them higher. I remain on 300mg of Diltiazem.

I didn't know how to explain my decision to the doctor today, so I rescheduled my appointment with him next week. lol

Rather than chase the rabbit and feel worse for it, I am doing some homeopathic stuff.

I was wondering if any of you have found yourself in this place, I am right now, with regard to these medicines for AF ?

 
Old 12-07-2010, 11:56 AM   #2
sjb sjb is offline
Facilitator
(female)
 
Join Date: Jun 2010
Location: Gardner Ma USA
Posts: 3,387
sjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB Usersjb HB User
Re: Chasing the Rabbit

HI the side effects to Diltiazem on the net look pretty terrible too. Perhaps the homeopathist was told about it. Some people say regular medicine should not be combined with natural meds usually but I am not sure how true this is.

 
Sponsors Lightbulb
   
Old 12-07-2010, 12:34 PM   #3
Junior Member
(male)
 
Join Date: Oct 2010
Location: Jackson, Wy. USA
Posts: 40
jahennes HB User
Re: Chasing the Rabbit

sjb, I can only go with what I feel, and if a drug makes me feel like I am going to die, I'll quit it after giving it a fair length of time. Also I am constantly monitoring my pulse, so I can see the effect or non-effect.

I've not been down this road before, so I research these AF drugs and try to make an informed decision.

Thanks for you reply,

Jack

 
Old 12-07-2010, 03:26 PM   #4
Senior Veteran
(male)
 
Machaon's Avatar
 
Join Date: Feb 2003
Location: Fort Laud
Posts: 3,916
Blog Entries: 22
Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
Re: Chasing the Rabbit

Quote:
Originally Posted by jahennes View Post
After a five week regiment and a twelve day trial, respectively, I have quit taking Digoxin and Coreg. They made me feel terrible and seemed to do nothing for my pulse rates, except maybe drive them higher. I remain on 300mg of Diltiazem.
Sorry to hear about your bad reaction to Digoxin and Coreg. I was hoping that it would work for you as well as it has for me.

How far apart do you take your medications?

Quote:
I was wondering if any of you have found yourself in this place, I am right now, with regard to these medicines for AF ?
Over the 23+ years that I have been battling Heart Failure, Atrial Fibrillation and Insulin Resistance, I have been on and then off Digoxin, Coreg, Quinapril, Cardizem, Verapamil, Lasix, and several other medications for which I can't remember.

I have finally decided that I can live with the tiring and lethargic effects of Coreg. I am close to 70 and am retired. Since I don't have to work in the real world, being somewhat tired out is OK with me.

I have found out that if I eat real small meals, it lessens the "tiring" effects of Coreg. Coreg suppresses the adrenal glands causing tiredness and a lower ability to do physical work. So...... if you give the heart less to do, like limit the amount of food to be digested, the heart and the body is happier.

Quote:
sjb, I can only go with what I feel, and if a drug makes me feel like I am going to die, I'll quit it after giving it a fair length of time. Also I am constantly monitoring my pulse, so I can see the effect or non-effect.
I agree with you and think that your questioning and evaluation of your medications will eventually lead you to the right combination(s).

Best of luck and health to you!
__________________
CHF, A-fib, HBP, Insulin Resist & Asthma much better

⇒ I avoid common ordinary but unhealthy household items
⇒ Balanced, healthy diet
⇒ Exercise
⇒ I alter my Circadian Rhythm
⇒ I LOVE COREG!

 
Old 12-07-2010, 04:23 PM   #5
Junior Member
(male)
 
Join Date: Oct 2010
Location: Jackson, Wy. USA
Posts: 40
jahennes HB User
Re: Chasing the Rabbit

Thanks Mach, your posts are always sensible and bring a breath of fresh air. I am sure we will eventually get the combination of medicines right. I have discovered the regimenting of meals important with how I feel.

No matter, even if I feel like I am going to die, I get some exercise each day and feel so much better immediately after. Usually I follow the exercise with a small meal.

Thanks again,

Jack

 
Old 12-09-2010, 05:36 AM   #6
Senior Veteran
(male)
 
Machaon's Avatar
 
Join Date: Feb 2003
Location: Fort Laud
Posts: 3,916
Blog Entries: 22
Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
Re: Chasing the Rabbit

Have you been able to associate anything to a worsening or lessening of your tachycardias?

For instance, does coffee or tea or chocolate effect your tachycardias? These drinks contain heart stimulants.

How about carbs? How many calories in carbs do you eat each day? Do you eat carbs low on the Glycemic Index?

Do you work with chemicals? Any strange odors? Are the certain clothes that you wear that worsen your tachycardias?

Do you own pets, or have plants or flowers in your home?

I am not saying that any of these things might be the actual cause of your tachycardia. You might have to take medication against tachycarda the rest of your life. Buts...... with the medications not being totally effective, I was wondering if you were coming into contact with anything that was worsening the heart stimulation and circumventing the medications?
__________________
CHF, A-fib, HBP, Insulin Resist & Asthma much better

⇒ I avoid common ordinary but unhealthy household items
⇒ Balanced, healthy diet
⇒ Exercise
⇒ I alter my Circadian Rhythm
⇒ I LOVE COREG!

Last edited by Machaon; 12-09-2010 at 05:42 AM.

 
Old 12-09-2010, 05:45 AM   #7
Senior Veteran
(male)
 
Machaon's Avatar
 
Join Date: Feb 2003
Location: Fort Laud
Posts: 3,916
Blog Entries: 22
Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
Re: Chasing the Rabbit

Quote:
Originally Posted by jahennes View Post
After a five week regiment and a twelve day trial, respectively, I have quit taking Digoxin and Coreg. They made me feel terrible and seemed to do nothing for my pulse rates, except maybe drive them higher. I remain on 300mg of Diltiazem.
I just looked back at my log. Coreg 50mg per day kicked my arse until the 22nd day. After that, and continuing to today, the 51st day of Coreg 50mg, my strength and energy has significantly returned and I feel much better. It still makes it more difficult for me to do my exercises, but I can still do them. I do realize, of course, that we are all different and we all react differently to medications, especially due to differences in our metabolisms.

Just some more feedback.
__________________
CHF, A-fib, HBP, Insulin Resist & Asthma much better

⇒ I avoid common ordinary but unhealthy household items
⇒ Balanced, healthy diet
⇒ Exercise
⇒ I alter my Circadian Rhythm
⇒ I LOVE COREG!

Last edited by Machaon; 12-09-2010 at 05:46 AM.

 
Old 12-09-2010, 01:01 PM   #8
Junior Member
(male)
 
Join Date: Oct 2010
Location: Jackson, Wy. USA
Posts: 40
jahennes HB User
Re: Chasing the Rabbit

Thanks Mach, I am beginning to log my counts with regard to meals and times I take my medicines. Yesterday I had some good hours with significantly lower rates when possibly due to the fact I split my medicines into three different time frames. I took the Dlitiazem in the morn waited a few hours and then took half a dose of Digoxin. Took the latter half of digoxin just before bed.

I believe size of and times in between meals plus sleep or lack there of are the only triggers I have found. I'm taking my pulse rates fifteen or twenty times a day. I'm going to keep working with the Diltiazem and Digoxin but I think I am done with the Coreg.

Jack

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
how does your pvc feel? kyomagi Heart Disorders 20 01-10-2010 10:48 PM
Spasm then really fast heart rate! skorpion1028 Heart Disorders 8 10-25-2006 12:27 PM
I am a little frustrated.... Delia79 Heart Disorders 7 06-11-2006 05:38 AM
Should I pursue? luvthenet Heart Disorders 9 02-23-2006 05:51 AM
MVP and PSVT tired of the symptoms Zach1979 Heart Disorders 5 10-25-2005 03:01 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (74), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), Beefsteak (8), cvcman (8), rosier (6), Fizzickle (6)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 01:30 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!